RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Model. Anal. Inform. Sist.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Model. Anal. Inform. Sist., 2016, Volume 23, Number 5, Pages 587–594 (Mi mais525)  

Absence and blow-up of solutions to singular perturbation problems in the case of exchange of stabilities

M. A. Terentyev

Lomonosov Moscow State University, GSP-1, Leninskie Gory, Moscow 119991, Russian Federation

Abstract: We consider some singular perturbation problems in the case where a degenerate equation has intersecting roots (this case is also referred to as ‘the exchange of stabilities’). Such problems often occur as models in chemical kinetics. There are lots of works that establish the existence and asymptotic behavior of solutions to such problems. Due to exchange of stabilities, a typical solution approaches the non-smooth (but continuous) composite root of the degenerate equation as the perturbation parameter gets smaller. In a number of problems a regular part of the perturbative term dominates the singular one, so an additional condition on the regular part is needed to improve the stability of a composite root in the vicinity of the intersection point. Inversion of that condition results in a loss or a blow-up of the solution for sufficiently small values of the perturbation parameter. We prove some results of this kind by means of the nonlinear capacity argument and discuss their role in developing numerical algorithms for the problems under consideration.

Keywords: small parameter, singular perturbation, non-isolated root, exchange of stabilities, nonexistence, blow-up, nonlinear capacity.

Funding Agency Grant Number
Russian Foundation for Basic Research 15-01-04619_а
This work was supported by RFBR, project No. 15-01-04619.


DOI: https://doi.org/10.18255/1818-1015-2016-5-587-594

Full text: PDF file (523 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.9
Received: 15.03.2016

Citation: M. A. Terentyev, “Absence and blow-up of solutions to singular perturbation problems in the case of exchange of stabilities”, Model. Anal. Inform. Sist., 23:5 (2016), 587–594

Citation in format AMSBIB
\Bibitem{Ter16}
\by M.~A.~Terentyev
\paper Absence and blow-up of solutions to singular perturbation problems in the case of exchange of stabilities
\jour Model. Anal. Inform. Sist.
\yr 2016
\vol 23
\issue 5
\pages 587--594
\mathnet{http://mi.mathnet.ru/mais525}
\crossref{https://doi.org/10.18255/1818-1015-2016-5-587-594}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3569855}
\elib{http://elibrary.ru/item.asp?id=27202308}


Linking options:
  • http://mi.mathnet.ru/eng/mais525
  • http://mi.mathnet.ru/eng/mais/v23/i5/p587

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Моделирование и анализ информационных систем
    Number of views:
    This page:128
    Full text:35
    References:22

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020